Advanced search
Start date

Stability of Frozen Orbits around Planetary Satellites using the Hamiltonian System in its Normalized Form

Grant number: 12/12539-9
Support type:Scholarships in Brazil - Master
Effective date (Start): September 01, 2012
Effective date (End): February 28, 2014
Field of knowledge:Physical Sciences and Mathematics - Astronomy - Positional Astronomy and Celestial Mechanics
Principal researcher:Rodolpho Vilhena de Moraes
Grantee:Josué Cardoso dos Santos
Home Institution: Faculdade de Engenharia (FEG). Universidade Estadual Paulista (UNESP). Campus de Guaratinguetá. Guaratinguetá , SP, Brazil
Associated research grant:11/08171-3 - Orbital dynamics of minor bodies, AP.TEM


The aim of this project is the elaboration of theories and computer programs that will be used in aerospace missions concerning to the stability of orbits of artificial satellites around planetary satellites. The project refers to the translational motion of natural and artificial celestial bodies, taking into account perturbations by polygenic forces, such as, perturbations due the non-uniform distribution of the mass of the central body and the gravitational attraction by a third body.The equations of motion will be treated in closed form to avoid expansions in power of eccentricity and inclination. A canonical formalism will be described using the Delaunay variables. The set of canonical equations, which is a system of non-linear differential equations, will be used to study the stability of orbits around planetary satellites (Moon, Europe, asteroids, etc.). For Moon's satellites it will be used a simplified dynamical model which considers the effects produced by the non-sphericity of the Moon (J2-J9 and C22) and the gravitational attraction by the Earth. Emphasis will be given for frozen orbits that are orbits maintaining eccentricity, inclination and argument of perigee almost constant.The approach to study the stability of frozen orbits will done using the normal form for the Hamiltonian.

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
DOS SANTOS, JOSUE CARDOSO; CARVALHO, JEAN P. S.; PRADO, ANTONIO F. B. A.; DE MORAES, RODOLPHO VILHENA. Lifetime maps for orbits around Callisto using a double-averaged model. ASTROPHYSICS AND SPACE SCIENCE, v. 362, n. 12, . (11/08171-3, 13/26652-4, 12/12539-9, 16/14665-2, 12/21023-6, 16/24561-0, 11/05671-5)
Academic Publications
(References retrieved automatically from State of São Paulo Research Institutions)
SANTOS, Josué Cardoso dos. Estabilidade de órbitas congeladas em torno de satélites planetários utilizando o sistema hamiltoniano na forma normal. 2014. Master's Dissertation - Universidade Estadual Paulista (Unesp). Faculdade de Engenharia. Guaratinguetá Guaratinguetá.

Please report errors in scientific publications list by writing to: